MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MARQUEE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MARQUEE; BIOPSY INSTRUMENT
Model Number MQ1610
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturing location was selected as unknown due to system limitations.The manufacturing location for this product is bd-santo domingo.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer.The investigation of the reported event is currently underway.(expiry date: 03/2028).
 
Event or Problem Description
It was reported that prior to a biopsy procedure, the needle allegedly had foreign substance.There was no patient contact.
 
Additional Manufacturer Narrative
H10: the manufacturing location was selected as unknown due to system limitations.The manufacturing location for this product is bd-santo domingo.H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one marquee disposable core biopsy instrument was returned for evaluation.The device appeared clean and was received with protective tubing.The penetration depth marker was set to 18mm.The device was completely energized.A unknown material was noted on the stylet in the preliminary evaluation photos.Due to the decontamination of the device, visual evaluation was not conducted.Therefore, the investigation for the reported device contamination is inconclusive as the condition at time of opening is unknown and the identity of the material, or where the material came from is also unknown.A definitive root cause for the alleged device contamination could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 03/2028), g3, h6 (method).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
MARQUEE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
UNKNOWN
BR  
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key13730166
Report Number2020394-2022-00156
Device Sequence Number11885736
Product Code KNW
UDI-Device Identifier00801741097164
UDI-Public(01)00801741097164
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K133948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMQ1610
Device Catalogue NumberMQ1610
Device Lot Number0001411978
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/16/2022
Supplement Date Received by Manufacturer05/07/2022
Initial Report FDA Received Date03/11/2022
Supplement Report FDA Received Date05/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown